Alert archive / Montana / High Wind Warnings in 2008

High Wind Warning 2, NWS Great Falls, MT

January 3, 2008

NWS Great Falls, MT issued this high wind warning at Jan 3, 2008, 3:09 AM MST. It took effect at Jan 3, 2008, 5:00 PM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2008, 3:09 AM MST (10:09 UTC)
In effect from
Jan 3, 2008, 5:00 PM MST
Expired
Jan 4, 2008, 4:02 AM MST
In force
11 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 031009
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
309 AM MST THU JAN 3 2008


MTZ009-031815-
/O.CAN.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/
/O.NEW.KTFX.HW.W.0002.080104T0000Z-080104T1500Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
309 AM MST THU JAN 3 2008

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM
MST FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM MST FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
TO DEVELOP BY LATE AFTERNOON AND CONTINUE THROUGH FRIDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ048-031115-
/O.CAN.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...CHOTEAU
309 AM MST THU JAN 3 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

HIGH WINDS HAVE DECREASED TO 15 TO 30 MPH WITH GUSTS TO 45 MPH THUS
THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$
5 follow-up statements
000 
WWUS75 KTFX 031018 CCA
NPWTFX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
317 AM MST THU JAN 3 2008


MTZ009-031845-
/O.CAN.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/
/O.COR.KTFX.HW.W.0002.080104T0000Z-080104T1500Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
317 AM MST THU JAN 3 2008

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM
MST FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM MST FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
TO DEVELOP BY LATE AFTERNOON AND CONTINUE THROUGH FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ048-031130-
/O.CAN.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...CHOTEAU
317 AM MST THU JAN 3 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

HIGH WINDS HAVE DECREASED TO 15 TO 30 MPH WITH GUSTS TO 45 MPH THUS
THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$
000 
WWUS75 KTFX 031722
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1022 AM MST THU JAN 3 2008

MTZ009-040000-
/O.CON.KTFX.HW.W.0002.080104T0000Z-080104T1500Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
1022 AM MST THU JAN 3 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 8 AM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM MST FRIDAY FOR THE NORTHERN ROCKY MOUNTAIN FRONT.

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
TO DEVELOP BY LATE THIS AFTERNOON AND CONTINUE THROUGH FRIDAY
MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 032103
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
203 PM MST THU JAN 3 2008

MTZ009-040500-
/O.CON.KTFX.HW.W.0002.080104T0000Z-080104T1500Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
203 PM MST THU JAN 3 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
TO DEVELOP BY LATE THIS AFTERNOON AND CONTINUE THROUGH FRIDAY
MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 040400
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
900 PM MST THU JAN 3 2008

MTZ009-041200-
/O.CON.KTFX.HW.W.0002.000000T0000Z-080104T1500Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
900 PM MST THU JAN 3 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. 

SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN THROUGH THE EVENING
HOURS...REACHING SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 65 MPH. THE
STRONG WINDS WILL CONTINUE THROUGH FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 041102
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
402 AM MST FRI JAN 4 2008

MTZ009-041215-
/O.CAN.KTFX.HW.W.0002.000000T0000Z-080104T1500Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
402 AM MST FRI JAN 4 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

SOUTHWEST WINDS CONTINUE TO AVERAGE BETWEEN 20 TO 30 MPH ALONG THE
NORTHERN ROCKY MOUNTAIN FRONT. HOWEVER...GUSTS HAVE DECREASED TO
35 TO 45 MPH. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 3, 3:07 AM MST, 2 minutes earlier.

Area forecast discussion, Jan 3, 3:07 AM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
307 AM MST THU JAN 3 2008

.DISCUSSION...

TODAY THROUGH SATURDAY...THE HIGH PRESSURE RIDGE HAS MOVED OVER THE
MIDWEST AND THE NEXT WEATHER SYSTEM...A LOW PRESSURE TROF OVER THE
EASTERN PACIFIC...IS APPROACHING THE WEST COAST. SOUTHWEST FLOW WILL
CONTINUE ALOFT AND SATELLITE INDICATES NUMEROUS WEAK DISTURBANCES
MOVING THROUGH THE FLOW. BY THURSDAY NIGHT...A FAST-MOVING SHORTWAVE
CROSSES THE WESTERN US AND APPROACHES THE ROCKIES. WINDS WILL KICK
UP AGAIN...AND WILL ISSUE ANOTHER HIGH WIND WARNING FOR THE NORTHERN
ROCKIES TO ACCOUNT FOR THE SHORTWAVE PASSAGE. BY FRIDAY...A DEEP LOW
PRESSURE SYSTEM MOVES OVER THE WEST COAST...AHEAD OF THIS
SYSTEM...WIDESPREAD LIFT WILL DEVELOP ACROSS THE ROCKIES AND SPREAD
EAST DURING THE DAY. THE EXTREME SOUTHERN PORTIONS OF THE CWA BECOME
SATURATED BY LATE AFTERNOON. WE WILL ALSO SEE STRONG SOUTHWEST FLOW
ALOFT DEVELOP...AND WILL ISSUE A WINTER STORM WATCH FOR THIS AREA.
WILL STRESS HIGHER ELEVATIONS ALONG WITH BLOWING SNOW AND RESTRICTED
VISIBILITIES. FIRST GUESS OF SNOW WOULD BE 4-8 INCHES...10 TO 20
ABOVE 7000 FEET WITH MOST OF THE SNOW OCCURRING TO THE SOUTH. BY
SATURDAY MORNING...MOST OF THE LIFT HAS MOVED EAST AND SNOW WILL
TAPER OFF...AND DO NOT ANTICIPATE SIGNIFICANT ACCUMULATIONS. ZELZER

SATURDAY NIGHT THROUGH TUESDAY NIGHT...THIS FORECAST PERIOD WILL BE
CHARACTERIZED BY TEMPERATURES BEGINNING ABOVE THE SEASONAL
AVERAGE...MODERATING DURING SUNDAY WITH A SUBTLE LARGE SCALE PATTERN
CHANGE OVER THE WESTERN CONUS. IT APPEARS THAT THERE HAS BEEN A
SLIGHT CHANGE IN THE FORECAST UPPER LEVEL PATTERN DURING THE
EXTENDED FORECAST PERIOD IN THE PAST 24 HOURS. ONE NOTABLE
DIFFERENCE BETWEEN PREVIOUS AND CURRENT GUIDANCE IS THE LACK IN THE
INITIAL AMPLITUDE OF THE SOUTHWESTERLY FLOW ALOFT...PRESENT OVER THE
FORECAST AREA DURING SATURDAY NIGHT. THIS FLOW ALOFT IS GENERALLY
ASSOCIATED WITH ABOVE AVERAGE TEMPERATURES...HOWEVER THIS AFFECT IS
DIMINISHED SOMEWHAT WITH A LOWER AMPLITUDE UPPER LEVEL TROUGH OF LOW
PRESSURE JUST OF THE WEST COAST. THIS TROUGH WILL AMPLIFY DURING
SUNDAY AS IT PROGRESSES OVER THE GREAT BASIN. THE MOST SIGNIFICANT
FORCING ASSOCIATED WITH THIS TROUGH WILL BE FAR SOUTH OF THE
FORECAST AREA...HOWEVER THE PASSAGE OF A WEAK TROUGH OVER THE
FORECAST AREA DURING SUNDAY WILL ALLOW FOR COOLER TO AIR MIX DOWN TO
THE SURFACE BY SUNDAY EVENING. A DISTURBED WEST TO EAST FLOW ALOFT
BECOMES DOMINANT OVER THE FORECAST AREA MONDAY AND TUESDAY...WITH A
CLOSED AREA OF LOW PRESSURE DEVELOPING ON THE EASTERN SLOPE OF THE
ALBERTA ROCKIES TUESDAY EVENING...AND MOVING SOUTH INTO THE FORECAST
AREA OVERNIGHT TUESDAY. THIS LOW WILL LIKELY BRING COLDER AIR INTO
THE NORTH CENTRAL PLAINS...HOWEVER IT IS UNCLEAR IF THE DEPTH OF
THIS COLD AIR WILL BE SUFFICIENT TO INFILTRATE THE SOUTHWEST
VALLEYS. ZUMPFE

WEDNESDAY AND THURSDAY...MODELS NOT IN VERY GOOD AGREEMENT ON
THURSDAY. WILL GO WITH GFS MODEL. GFS HAS AN UPPER LEVEL LOW OVER
THE AREA WITH MOST DYNAMICS REMAINING SOUTH OF MONTANA. THUS...WILL
GO WITH NEAR SEASONAL TEMPERATURES WITH AT LEAST A SLIGHT CHANCE OF
SNOW BOTH DAYS. WILLIAMSON DC

&&

.AVIATION...
UPDATED 0529Z.
MAINLY VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH 06Z ON FRIDAY
ACROSS THE REGION...AS AN UPPER LEVEL RIDGE SLIDES EASTWARD. MAIN
CONCERN THROUGH 06Z FRIDAY WILL BE THE WINDS. AT KCTB...KGTF...AND
KLWT...WINDS HAVE DIMINISHED QUITE A BIT...BUT OCCASIONAL 20 TO 30
KT GUSTS WILL STILL BE POSSIBLE DUE TO STRONG WINDS ALOFT. AFTER 18Z
THURSDAY...WINDS ALOFT INCREASE...AND MORE FREQUENT GUSTS BETWEEN 20
TO 30 KTS ARE EXPECTED AT KCTB...KGTF...AND KLWT. AT
KBZN...KHLN...AND KHVR...WINDS WILL BE LIGHTER. ADDITIONALLY...WITH
MOISTURE MOVING THROUGH THE FLOW ALOFT...HIGH CLOUDS ARE EXPECTED
ACROSS THE ENTIRE AREA...WITH CEILINGS GENERALLY AT OR ABOVE 12000
FEET. HOWEVER...CEILINGS DOWN TO 7000 FEET MAY OCCUR AROUND KCTB
BETWEEN 10Z AND 18Z THURSDAY. ALSO...SCATTERED SNOW SHOWERS WILL BE
POSSIBLE OVER THE NORTHERN ROCKY MOUNTAIN FRONT AFTER 10Z
THURSDAY...WHICH COULD LEAD TO MOUNTAIN OBSCURATIONS. COHEN

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  48  30  48  34 /   0   0   0   0
CTB  45  29  45  31 /   0   0  10  10
HLN  41  21  46  28 /   0  10  10  10
BZN  30  10  43  28 /   0  10  10  10
WEY  26   5  32  21 /   0  30  40  80
DLN  37  20  39  27 /   0  10  10  10
HVR  38  19  43  28 /   0   0   0   0
LWT  48  29  48  33 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING FOR MTZ008-015-055.

HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 8 AM MST FRIDAY
FOR MTZ009.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 2, 9:45 PM MST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
945 PM MST WED JAN 2 2008

MTZ009-048-040445-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
945 PM MST WED JAN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

FOR THE ROCKY MOUNTAIN FRONT...SOUTHWEST WINDS OF 20 TO 30 MPH...WITH
GUSTS TO 65 MPH...ARE EXPECTED THROUGH THE NIGHT...AND A HIGH WIND
WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS WILL REMAIN POSSIBLE THROUGH LATE AFTERNOON ON
THURSDAY OVER THE ROCKY MOUNTAIN FRONT.

THERE IS THE POTENTIAL FOR SIGNIFICANT SNOWFALL AND STRONG GUSTY
SOUTHWEST WINDS ALONG THE ROCKY MOUNTAIN FRONT...AND ESPECIALLY IN
THE GLACIER PARK AREA...FRIDAY THROUGH SATURDAY. WINTER WEATHER
HIGHLIGHTS MIGHT BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ010>014-044>047-049>054-040445-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
945 PM MST WED JAN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-055-040445-
BEAVERHEAD-MADISON-GALLATIN-
945 PM MST WED JAN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS THE POTENTIAL FOR HEAVY SNOW IN COMBINATION WITH STRONG
GUSTY SOUTHWEST WINDS NEAR THE IDAHO BORDER FRIDAY NIGHT. SNOW COULD
BEGIN IN THE AREA FRIDAY AFTERNOON AND LINGER INTO EARLY SATURDAY.
WINTER WEATHER HIGHLIGHTS MIGHT BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

COHEN/BLANK

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 3:01 AM MSTWinter Storm WatchTFX12 hr
Jan 3, 2:59 PM MSTWinter Storm WatchTFX13 hr
Jan 3, 2:59 PM MSTWinter Storm WarningTFX48 hr

Nearby

High Wind Warnings in Montana, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.